Is the posssible weight gain from the increased appetite side effect, or is the weight gain an automatic side effect from abilify itself? And, has the weight gain and/or increased appetite presented at the 2mg dosage? Thank you!
Is the possible weight gain from low dose of abilify (2mg) from increased appetite or from the drug?
Question posted by elizagor on 2 Jan 2012
Last updated on 3 January 2012 by Anonymous
Although this medication seems to be one of the least culprits, when digging deep and examining, the chemical makeup, etc. of this particular medication and really entire family atypical antipsychotics, the most important paradigm or global thought, the client and provider/prescriptive writer, any and all potential side effects, adverse events, have an equal opportunity of occuring. Therefore, the answer to your question or plural answers are: Abilfy can definitely increase the appetite and persons need to be aware of that the medication raises insulin resistance to push the cell nourishment into the cells so that it can be used for the body's energy expenditure for the functions of the human body, as a whole.
I suspect it is from increased appetite as I have been taking Abilify for years and have lost weight over the past year. It really is a matter of calories burned must be greater than calories consumed to prevent weight gain.
thank you very much
you are very welcome
The studies cited that say abilify usually causes weight loss are just that--studies. We don't know the authors or how many patients studied or for how long. I have seen my son gain over 50 pounds since starting abilify. If it is due to increased appetite, where did the increased appetite come from? He was OK before that.
abilify, depression, weight loss (obesity/overweight), side effect, weight, appetite
- Abilify uses and safety info
- Abilify information for Healthcare Professionals (includes dosage details)
- Side effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.